Anyone ever felt "down" after getting off Prednisone?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

indigosunrise
Regular Member


Date Joined Nov 2007
Total Posts : 497
   Posted 4/14/2008 4:48 PM (GMT -7)   
Weird question but I was wondering if anyone here has ever felt sad or anything while getting off prednisone.  I haven't been on it for long--maybe a little over a month--and it seems like everytime I have tapered the dose, I feel tired and a little bit sad. 
 
However, the past couple of weeks I have felt really sad and I even started crying at work today--embarassing huh!
 
Anyhow, just wondering if this part of tapering or maybe just a "rut" in my life right now.
 
Thanks!

sjkly
Veteran Member


Date Joined Dec 2007
Total Posts : 2113
   Posted 4/14/2008 5:12 PM (GMT -7)   
Well you cant rule out the rut in your life if you thought it it might be true-However, pred messes with your hormones big time so yeah comming off can make you feel down or sad-definetly tired.
Sj

Sharann
Veteran Member


Date Joined Sep 2005
Total Posts : 778
   Posted 4/14/2008 5:58 PM (GMT -7)   
ABsolutely from prednisone most likely. It is a powerful drug and makes for a rollercoaster ride. Taper very gradulally and hang on tight and you will get through it.
I am a Certified Doxie Lover(Weinerdogs)


indigosunrise
Regular Member


Date Joined Nov 2007
Total Posts : 497
   Posted 4/14/2008 6:16 PM (GMT -7)   

Thanks everyone!

I have had some "issues" in life (who doesn't) that have been there for a while and I normally handle them ok, it's just been harder lately.  Maybe getting off the prednisone is making it seem worse than it is.  I get down occasionally but dang, not quite like this. 

 

 


SallyC
Regular Member


Date Joined Nov 2004
Total Posts : 158
   Posted 4/14/2008 7:51 PM (GMT -7)   
I know what you mean. I have been so busy with my family and everything else. And one day I was like gosh why am I so tired and sluggish in mood. and then it hit me! And I actually was happy to realize that it was because I had stopped the predinsone about 3 weeks prior. I usually feel ok after about 6-8 weeks. Hang in there and hopefully you are feeling well! I am usually on pred. for 6 months and although I taper really slow I never really feel like myself until about 2 months of being off of it.
Sally
 
Diagnosed with UC in July of 2003 then diagnosed with Crohns in August of 2006.


sr5599
Veteran Member


Date Joined Aug 2007
Total Posts : 1202
   Posted 4/14/2008 8:06 PM (GMT -7)   
I've felt that way while and after tapering too. I've had to take 4mg ( methylpred... like 5 pred) alternating every other day for up to 3 weeks to be ready to quit for good! But, that's after a 3-6 month time on steroids. Like everyone says, hang in there! At least you tapered off! :-)
--39 year old female, dx as UC in '04 (1st symptoms in '03), switched to Crohn's in '05, 1 fistula, crohn's colitis, limited to large intestine
--rejected (reaction/didn't work): Asacol, AZA, 6-MP, MTX, Remicade, Humira, prednisone
--stuck on methylprednisolone, tried Prochymal in Phase III study (can't wait til it's approved!)
--started Tysabri 3/21/08
--single mom to 10-year-old girl


crohnie_boy
Regular Member


Date Joined Aug 2007
Total Posts : 29
   Posted 4/19/2008 3:01 AM (GMT -7)   
I felt the same when i took preds.it wreaks havoc with your emotions,laughed a lot, cried a lot,ate a lot . Especially when tapering found my emotions to be totally out of control at times.I suppose that's the price we pay for using such dangerous meds to get us to remission,we wouldn't be using them if they were not effective,I suppose.I'm lucky in the sense that preds have always brought my problems into remission, it's the maintenance therapy that's not very effective for me. My disease always seems to be bubbling just below the surface and a bad day is always just waiting to happen,i think that is common for a lot of us.
Sorry I digressed a bit,hope you will start feeling better soon
 Hi I'm crohnie_boy
 33yr old boy . Diagnosed @ age 14 ileocolitis crohn's.
 Taking Pentasa 1500mg twice daily
 Try to keep smiling ,but hard sometimes


Matthew
Veteran Member


Date Joined Oct 2004
Total Posts : 3932
   Posted 4/19/2008 8:09 AM (GMT -7)   
Every bloody time I've been on the crud (Pred) I feel depressed withdrawing from it.

Matthew

Ava Marie
New Member


Date Joined Apr 2008
Total Posts : 9
   Posted 4/19/2008 4:28 PM (GMT -7)   
The first time I took prednisone I thought I was going insane. I would just rock back and forth crying hysterically for hours while my mind was spinning through everything that might possibly go wrong in my life.

My doctor quickly prescripted Zoloft to counteract the effects of it, so if the feelings don't go away, you might ask your doc about that. I didn't stay on the Zoloft long, probably only a month or two, but it was enough time to let my body adjust to that wave of prednisone coming and going.

Crohn'snme
Veteran Member


Date Joined Feb 2007
Total Posts : 734
   Posted 4/19/2008 5:03 PM (GMT -7)   
I think you should call your doctor and mention what is going on. Never hurts to make sure everything is okay.

asc58
Regular Member


Date Joined Jun 2006
Total Posts : 83
   Posted 4/19/2008 5:07 PM (GMT -7)   
It's the Pred. It will stop.

asc58

JenLS
Regular Member


Date Joined Apr 2008
Total Posts : 60
   Posted 4/19/2008 5:49 PM (GMT -7)   
I also think it's the prednisone.  It totally messes with you.  Up, down, crazy, hungry, puffy... you know!!
:-)  Good luck and hang in there!

indigosunrise
Regular Member


Date Joined Nov 2007
Total Posts : 497
   Posted 4/21/2008 5:20 PM (GMT -7)   

Thanks everyone! 

I took my last dose of Pred on Saturday morning.  

I did see my Internist today and she said Prednisone can have all kinds of side effects.  She also said if my Scleritis flares up again I should be on an immunosuppressive (she said the name but I cannot remember it) and she said it is a scary drug.  Now THAT scares me!

 

 

 

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 7:37 PM (GMT -7)
There are a total of 2,732,818 posts in 301,056 threads.
View Active Threads


Who's Online
This forum has 151210 registered members. Please welcome our newest member, Margaretcb.
360 Guest(s), 7 Registered Member(s) are currently online.  Details
notsosicklygirl, Psilociraptor, Admin, magoo2, White Bird, Ggrlsav, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer